Steroid sensitivity?

Hi I'm new to this site and I was wondering if anybody else has suffered with a sensitivity to sunlight while on prednisone?

the last five years I've suffered with joint problems. I have had a few steroid injections into my hip joint, about 2 weeks later I developed a severe raised rash on both elbow joints, I mentioned to my dr that it only happens after having the injections. He didn't think it was related. I've recently started on hydroxychloroquine and steroids about 2 weeks ago and the last two days have been really sunny outside and I have developed the rash on my elbows and everywhere else, the rash that I have on my face and neck normally looks worse. Is it possible to be more sensitive to sunlight being on prednisone?

2 Replies

oldestnewest
  • Macy-moo. Hi i am not very good at this.I don't post very often,but i thought i should let you know the Hydroxychloroquine,can make you more photo sensitive.It is listed as a possible side effect.I only took that for two weeks and had to stop,because it made me burn so much quicker from the lights and the sunlight.MY rashes became much much worse.You should ask your rheumatologist if that is the case with you.Unfortunately i had to stop taking them.

  • Steroids can also increase sun sensitivity in some people in that you may burn more easily. I would imagine the mix of 2 drugs that can do it and lupus would lead to it being worse. Are you using Factor 50 sunscreen all the time? There is also sun-screen clothing you can buy.

You may also like...